Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 145, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 30, 2002, 4:56 PM MDT for Roosevelt County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2002, 4:56 PM MDT (22:56 UTC)
- Expired
- Aug 30, 2002, 5:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
566 WUUS55 KABQ 302256 SVRABQ NMC041-302345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 455 PM MDT FRI AUG 30 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 545 PM MDT * AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MILNESAND...OR ABOUT 39 MILES SOUTH OF PORTALES...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER LINGO AT 525 PM MDT 5 MILES SOUTHEAST OF CAUSEY AT 540 PM MDT THIS SEVERE THUNDERSTORM IS CAPABLE OF LARGE HAIL WHICH CAN CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW. LAT...LON 3364 10342 3356 10326 3382 10284 3400 10306
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:00 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 30, 2:00 PM MDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 200 PM MDT FRI AUG 30 2002 12Z 500MB ANAL SHOWED THE UPPER HIGH CENTER NEAR GUADALUPE PASS...WITH DRIER AND SLIGHTLY WARMER AIR WORKING OVER AZ AND MOVING EAST INTO NM. 500MB HIGH IS FORECAST TO MOVE WEST AND NORTH AND BECOME CENTERED ALONG THE AZ/NM BORDER SOUTH OF GALLUP BY SUNDAY. MOISTURE (HIGHER PWS) WILL CREEP NORTH UNDERNEATH THE UPPER HIGH...ALLOWING BETTER CHANCES FOR PRECIP TO SPREAD NORTH ACROSS THE CWA SATURDAY AND SATURDAY NIGHT. BY LABOR DAY...POSITION OF UPPER HIGH WOULD FAVOR THE NE QUARTER FOR CONVECTIVE DEVELOPMENT...GIVEN SUFFICIENT LOW LEVEL MOISTURE. OTHERWISE...CONVECTION SHOULD BE CONFINED TO THE HIGHER TERRAIN BY THAT TIME. BY WEDNESDAY...MRF/ECMWF SHOW A BIG OL TROUGH DIGGING SOUTH INTO THE PAC NW. THE MRF KICKS IT OUT OVER THE NORTHER ROCKIES ON THURSDAY...WHILE THE ECMWF CONTINUES TO DIG IT SOUTH AND EAST. DUE TO UNCERTAINTY WITH THE TRACK OF THIS FEATURE...WILL STAY WITH PREVIOUS FORECAST OF SLIGHT CHANCE POPS FOR DAYS 4-7. EITHER WAY...THE UPPER HIGH CENTER WILL BE MOVING EAST AND TEMPS WILL BECOME MORE NORMAL. CA ABQ BB 062/089 064/088 062 50012 SAF BB 052/087 053/085 052 50012 TCC BB 064/089 065/089 064 50111 .ABQ...NONE.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.